MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG E-LUMINEXX BILIARY STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG E-LUMINEXX BILIARY STENT
Model Number ZBM12060
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer; however a photo was provided and a photo review will be performed.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation to date.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during vascular stent angioplasty procedure of a highly stenosed subclavian vein via a/v fistula, angioplasty was performed pre-and post-stent deployment and guided fluoroscopy allegedly demonstrated a stent fracture post deployment.Angioplasty was performed to address the remaining stenosis within the vessel and compress the fractured stent against the vessel wall.Contrast injection demonstrated the vessel was patent with good blood flow.The health care provider stated that no additional treatment would be performed at this time.There is no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was performed.The lot records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.The review shows that no remarkable incidents occurred during the manufacturing process.No relevant manufacturing process changes were implemented, that could have led to the event reported.No additional complaint has been previously reported for this lot number.Investigation summary: five images were provided for evaluation, however, a stent fracture could not be confirmed.The image quality was poor so that the single stent struts were not visible.The stent appeared irregular in a curved position but a further detailed investigation was not possible due to poor image quality.The investigation will be closed with inconclusive result.Potential factors that could have led or contributed to the event reported have been evaluated.The reported application represents an off label use of the device.However, based on the information available and the evaluation of the images provided, a definite root cause for the event reported could not be determined.Labeling review: in reviewing the labeling supplied with this product it was found that the instructions for use (ifu) sufficiently address the potential risk.Stent fracture was found mentioned as a potential adverse event that may occur.Furthermore, the deployment of the stent was found sufficiently described.The reported application represents an off label use of the device; the e-luminexx® biliary stent is indicated for the treatment of biliary strictures resulting from malignant neoplasms; the ifu states that 'the safety and effectiveness of this device for use in the vascular system have not been established.'.

Brand Name
E-LUMINEXX BILIARY STENT
Common Device Name
BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key7144367
Report Number9681442-2017-00315
Device Sequence Number11046048
Product Code FGE
UDI-Device Identifier04049519010373
UDI-Public(01)04049519010373
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K063532
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2020
Device Model NumberZBM12060
Device Catalogue NumberZBM12060
Device Lot NumberANBU1525
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/29/2017
Supplement Date Received by Manufacturer02/12/2018
Initial Report FDA Received Date12/22/2017
Supplement Report FDA Received Date02/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight70